Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 23, 2016, 6:08 PM CDT for 4 counties in Iowa. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 23, 2016, 7:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 51 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:18 PM CDT | TSTM WND DMG | W Monmouth, IA | DELAYED REPORT - BRANCHES DOWNED BY HIGH WIND. |
| Jul 23, 6:38 PM CDT | TSTM WND GST 40 | S Elwood, IA | SOUTH OF LOST NATION/ELWOOD PEA SIZED HAIL, HEAVY RAIN AND GUST WINDS UP TO 40 MPH REPORTED BY DEPUTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WUUS53 KDVN 232308
SVRDVN
IAC031-045-097-105-240015-
/O.NEW.KDVN.SV.W.0072.160723T2308Z-160724T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN JONES COUNTY IN EAST CENTRAL IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
* UNTIL 715 PM CDT
* AT 608 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FULTON TO NASHVILLE TO LOST NATION...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...DEWITT...PRESTON...SABULA...DELMAR...WYOMING...OXFORD
JUNCTION...LOST NATION...MILES...ANDREW...CHARLOTTE...WELTON...MONMOUTH...
SPRINGBROOK...TORONTO...ANDOVER...SPRAGUEVILLE...HURSTVILLE...GREEN
ISLAND AND NASHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4224 9044 4215 9021 4213 9020 4213 9017
4212 9016 4206 9017 4201 9014 4196 9016
4194 9016 4185 9032 4182 9044 4189 9099
4194 9110 4210 9098 4225 9080
TIME...MOT...LOC 2308Z 280DEG 26KT 4219 9072 4205 9075 4198 9085
HAIL...<.75IN
WIND...60MPH
$$
UTTECH3 follow-up statements
832
WWUS53 KDVN 232331 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SAT JUL 23 2016
IAC031-105-232341-
/O.CAN.KDVN.SV.W.0072.000000T0000Z-160724T0015Z/
JONES IA-CEDAR IA-
631 PM CDT SAT JUL 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES AND
NORTHEASTERN CEDAR COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA.
LAT...LON 4219 9045 4215 9021 4213 9020 4213 9017
4212 9016 4206 9017 4201 9014 4196 9016
4194 9016 4185 9032 4182 9044 4188 9090
4208 9090 4216 9069
TIME...MOT...LOC 2331Z 275DEG 30KT 4212 9048 4204 9051 4196 9083
$$
IAC045-097-240015-
/O.CON.KDVN.SV.W.0072.000000T0000Z-160724T0015Z/
CLINTON IA-JACKSON IA-
631 PM CDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLINTON AND SOUTHERN JACKSON COUNTIES...
AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRINGBROOK TO NEAR SPRAGUEVILLE TO LOST
NATION...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...DEWITT...PRESTON...SABULA...DELMAR...LOST NATION...MILES...
ANDREW...CHARLOTTE...WELTON...MONMOUTH...SPRINGBROOK...TORONTO...ANDOVER...
SPRAGUEVILLE...HURSTVILLE...GREEN ISLAND...NASHVILLE...FULTON AND VAN
BUREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4219 9045 4215 9021 4213 9020 4213 9017
4212 9016 4206 9017 4201 9014 4196 9016
4194 9016 4185 9032 4182 9044 4188 9090
4208 9090 4216 9069
TIME...MOT...LOC 2331Z 275DEG 30KT 4212 9048 4204 9051 4196 9083
HAIL...<.75IN
WIND...60MPH
$$
UTTECH805
WWUS53 KDVN 232349
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT SAT JUL 23 2016
IAC045-097-240015-
/O.CON.KDVN.SV.W.0072.000000T0000Z-160724T0015Z/
CLINTON IA-JACKSON IA-
649 PM CDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES...
AT 649 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GREEN ISLAND TO NEAR CHARLOTTE TO NEAR WELTON...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...DEWITT...PRESTON...SABULA...DELMAR...MILES...CHARLOTTE...WELTON...
SPRINGBROOK...ANDOVER...SPRAGUEVILLE...GREEN ISLAND...VAN BUREN...GOOSE
LAKE...BRYANT...ELVIRA...BULGERS HOLLOW...ELWOOD...CAMP MISS-ELK-TON AND
TEEDS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4215 9021 4213 9020 4213 9017 4212 9016
4206 9017 4201 9014 4196 9016 4194 9016
4185 9032 4182 9044 4187 9081 4203 9072
4214 9054 4219 9042
TIME...MOT...LOC 2349Z 287DEG 28KT 4211 9034 4198 9038 4190 9070
HAIL...<.75IN
WIND...60MPH
$$
UTTECH522
WWUS53 KDVN 240009
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT SAT JUL 23 2016
IAC045-097-240015-
/O.CON.KDVN.SV.W.0072.000000T0000Z-160724T0015Z/
CLINTON IA-JACKSON IA-
709 PM CDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN CLINTON AND SOUTHEASTERN JACKSON COUNTIES...
AT 709 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SABULA TO NEAR ANDOVER TO NEAR DEWITT...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEWITT...PRESTON...SABULA...MILES...CHARLOTTE...WELTON...ANDOVER...VAN
BUREN...GOOSE LAKE...BRYANT...ELVIRA...BULGERS HOLLOW...CAMP MISS-ELK-TON...
TEEDS GROVE...SOUTH SABULA LAKE PARK AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4215 9021 4213 9020 4213 9017 4212 9016
4206 9017 4201 9014 4196 9016 4194 9016
4185 9032 4182 9044 4187 9081 4195 9076
4200 9049 4215 9027
TIME...MOT...LOC 0009Z 278DEG 30KT 4208 9017 4196 9018 4186 9059
HAIL...<.75IN
WIND...60MPH
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:01 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 23, 4:01 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
401 PM CDT SAT JUL 23 2016
.SYNOPSIS...
Issued at 400 PM CDT Sat Jul 23 2016
SBCAPE of 6000 J/KG over southeast IA with the CAPE gradient
across our northern cwa. Deep layer shear and mid level lapse
rates were increasing in our north so line of thunderstorms, some
severe should move across our north late this afternoon into the
early evening. 3 pm temperatures ranged from the upper 70s at
Dubuque to the lower 90s at most locations. Dewpoints were in the
mid 70s to lower 70s, with heat index values ranging from 100 to 115.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 400 PM CDT Sat Jul 23 2016
Late afternoon through Tonight: HRRR takes a line of severe
thunderstorms eastward across roughly our northern half of the
cwa (I-80 northward) through early this evening. Due to the
extreme instability damaging winds 70+ mph and an isolated
tornado or two is possible with a boundary located in our far
north. Flash flooding is also possible in our northern cwa.
Low confidence in the overnight convection as most of the models
keep the MCS to the north of the cwa, but the HRRR brings remnants
of an MCS into our cwa. Will keep chance pops going through the
night. Lows will be in the mid to upper 70s.
Will let the heat warning expire at 7 pm even though a few
locations may still have heat index values of around 100 until
about 8 pm.
Sunday: Cold front will gradually work it's way southeast across
the cwa, with continued chances for thunderstorms ahead of the
front. Later in the afternoon dewpoints will begin to lower.
In our southern cwa heat index values may rise to 100 to 105
so a heat advisory may be needed. However, this depends on any
cloud cover. Highs will range from the mid 80s to lower 90s.
.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 400 PM CDT Sat Jul 23 2016
Fair weather early this week then unsettled weather mid to late
week.
Sunday night...Short deterministic models show high pressure will
build across the forecast area ending the oppressive heat wave as the
cold front that will produce thunderstorms on Sunday moves to the
south and east. The upper level flow aloft will be changing to the
northwest bringing slightly cooler and drier weather for early next
week. Low temperatures Sunday night will be in the mid 60s across
the north and around 70 across the south.
Monday and Tuesday...High pressure will be the dominate weather
feature with sunny skies and near normal July temperatures.
Dewpoint temperatures will drop into the mid to upper 60s making
humidity values more comfortable than the upper 70s and lower 80s
experienced during the recent heat wave. High temperatures both days
will be in the mid 80s with overnight lows in the upper 60s to near
70 Monday night and mid 60s Tuesday night.
Wednesday and Thursday...Mid range models prog a shortwave to move
across the Upper Mississippi Valley Wednesday into Thursday bringing
with it the possibility of more thunderstorms. This shortwave could
move to the south and east Thursday evening which may provide a very
brief dry period before the next short wave approaches Friday.
Friday and Saturday...Confidence is low in the timing of storms for
this time period with large discrepancies in long term model
solutions. The prudent thing to do at this point is to mention that
thunderstorms are possible Friday afternoon and Saturday as the next
shortwave approaches the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 400 PM CDT Sat Jul 23 2016
Mainly VFR conds through the taf cycle. Scattered thunderstorms
are possible with MVFR/brief IFR conds. Southeast to south winds
around 10 knots or less through tonight, then becoming southwest
on Sunday.
&&
.DVN Watches/Warnings/Advisories...
IA...Excessive Heat Warning until 7 PM CDT this evening for Benton-
Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-
Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Excessive Heat Warning until 7 PM CDT this evening for Bureau-
Carroll-Hancock-Henderson-Henry IL-Jo Daviess-McDonough-
Mercer-Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Excessive Heat Warning until 7 PM CDT this evening for Clark-
Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Kuhl
AVIATION...HaaseHazardous weather outlook, Jul 23, 10:19 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1019 AM CDT SAT JUL 23 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1019 AM CDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE TODAY INTO THIS EVENING. HEAT INDEX READINGS OF 100 TO 115 ARE EXPECTED AND WITH THE ACCUMULATIVE EFFECT OF SEVERAL DAYS OF HIGH HUMIDITY AND HEAT...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS...MAINLY FOR TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND AND TORRENTIAL RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SUNDAY...THEN MAINLY SOUTH OF INTERSTATE 80 SUNDAY NIGHT. THERE IS A MARGINAL THREAT FOR SEVERE STORMS SUNDAY AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WIND AND HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL LINGER SUNDAY WITH HEAT INDEX READINGS POSSIBLY AS HIGH AS 100 TO 105 DURING THE AFTERNOON HOURS. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS. HAASE
In the hours before
Local storm report, Jul 23, 4:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MANCHESTER 42.49N 91.46W
07/23/2016 DELAWARE IA PUBLIC
2 ESTIMATED 8 INCH DIAMATER TREES DOWN. REPORT VIA
TWITTER. TIME ESTIMATED BY RADAR.
0450 PM TSTM WND GST MONTICELLO 42.24N 91.19W
07/23/2016 M50 MPH JONES IA EMERGENCY MNGR
WINDS AT THE JONES COUNTY FAIRGROUNDS NEAR MONTICELLO
ESTIMATED 50 TO 60MPH
&&
DCSpecial weather statement, Jul 23, 5:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SAT JUL 23 2016
ILC085-232300-
JO DAVIESS-
511 PM CDT SAT JUL 23 2016
...LOCALIZED FLOODING IS POSSIBLE IN JO DAVIESS COUNTY...
AT 506 PM CDT...A STRONG THUNDERSTORM WAS NEAR ZWINGLE...OR 7 MILES
SOUTH OF DUBUQUE...MOVING EAST AT 50 MPH. RAINFALL OF AN INCH IN
ONE HOUR IS EXPECTED WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS
AND LOCALIZED FLOODING IN SPOTS.
LOCATIONS IMPACTED INCLUDE...
GALENA...BELLEVUE...STOCKTON...EAST DUBUQUE...WARREN...HANOVER...
ELIZABETH...WOODBINE...SCALES MOUND...APPLE RIVER...MENOMINEE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4220 8992 4219 9032 4221 9036 4225 9042
4233 9042 4235 9044 4244 9057 4247 9064
4249 9066 4251 9064 4251 8993
TIME...MOT...LOC 2206Z 266DEG 42KT 4239 9069
HAASELocal storm report, Jul 23, 5:12 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST CASCADE 42.30N 91.01W
07/23/2016 M40 MPH DUBUQUE IA PUBLIC
WIND 31 GUSTING TO 40
&&
TESLocal storm report, Jul 23, 5:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN 5 WSW HOPKINTON 42.32N 91.34W
07/23/2016 M1.66 INCH DELAWARE IA COCORAHS
1.66 INCHES IN THE PAST 40 MINS
&&
TESLocal storm report, Jul 23, 5:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD DUBUQUE 42.50N 90.69W
07/23/2016 DUBUQUE IA AMATEUR RADIO
DOWNTOWN DUBUQUE HAS WATER OVER SEVERAL ROADS INCLUDING
CENTRAL AVENUE AND JACKSON STREETS WITH SEVERAL STREETS
CLOSED.
&&
DCLocal storm report, Jul 23, 6:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
604 PM CDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG GALENA 42.42N 90.43W
07/23/2016 JO DAVIESS IL 911 CALL CENTER
POWER LINE DOWN
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 45 min |
| Jul 23, 3:13 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Jul 23, 3:18 PM CDT | Tornado Warning | DVN | Buchanan | 57 min |
| Jul 23, 3:52 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Jones, Linn | 53 min |
| Jul 23, 4:00 PM CDT | Tornado Warning | DVN | Delaware | 45 min |
| Jul 23, 4:04 PM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 23, 4:22 PM CDT | Flash Flood Warning | DVN | Delaware | 6 hr |
| Jul 23, 4:26 PM CDT | Tornado Warning | DVN | Delaware | 20 min |
| Jul 23, 4:35 PM CDT | Tornado Warning | DVN | Dubuque, Jackson | 55 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 67 min |
| Jul 23, 4:40 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 6 hr |
| Jul 23, 4:59 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 61 min |
| Jul 23, 5:12 PM CDT | Tornado Warning | DVN | Jackson, Jones | 63 min |
| Jul 23, 6:46 PM CDT | Special Weather Statement | DVN | Clinton | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.